×

zbMATH — the first resource for mathematics

On the multi-product newsboy problem with two constraints. (English) Zbl 1068.90003
Summary: There is a growing interest in the applications of the constrained multi-product newsboy problem. In this paper, we develop a methodology to examine the dual of the solution space of this type of problem with two constraints and propose an approach to obtain the optimum batch size of each product. The approach is based on utilizing the Lagrangian multipliers, Leibniz rule, Kuhn-Tucker conditions, and when necessary it engages them into iterative techniques to obtain the optimum or near optimum solution values. Among the important features of the developed approach is its applicability to general probability distribution functions of products’ demands. Also, it can be utilized in cases when the constraints are so tight, hence allowing the decision-maker to either delete some of the products from the original list or increase the available resources. The paper shows how the parametric functions that envelope the dual solution space are developed and includes numerical examples to illustrate the application of the proposed approach.

MSC:
90B05 Inventory, storage, reservoirs
90B30 Production models
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Hadley, G.; Whitin, T., Analysis of inventory systems, (1963), Prentice-Hall Englewood Cliffs, NJ · Zbl 0133.42901
[2] Lau, H.S.; Lau, A.H.L., The newsstand problema capacitated multiple-product single-period inventory problem, European journal of operational research, 94, 29-42, (1996) · Zbl 0929.90003
[3] Lau, H.S.; Lau, A.H.L., The multi-product multi-constraint newsboy problemapplications formulation and solution, Journal of operations management, 13, 153-162, (1995)
[4] Khouja, M., The single-period (news-vendor) problemliterature review and suggestions for future research, Omega international journal of management science, 27, 537-553, (1999)
[5] Erlebacher, S.J., Optimal and heuristic solutions for the multi-item newsvendor problem with a single constraint, Production and operations management, 9, 303-318, (2000)
[6] Abdel-Malek L, Montanari R, Morales LC. Exact, approximate, and generic iterative models for the multi-product newsboy with budget constraint. International Journal of Production Economics, in press.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.